Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Huge pimple on cheeks. Applied toothpaste, red burn marks, sore. Treatment?

hello, lastnight i noticed a huge pimple on both my cheeks. i decided to look up on the internet how to get rid of it fast... i seen one about toothpaste, so i washed my pimples with water first then applied the toothpaste. i woke up this morning and washed it off, and i had these red burn marks around the pimple about the size of a 10 cent coin. it was really sore and it was burning so i decided to put a little bit of vasiline on it. i just wanted to ask you how i could make the burn mark go away?
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Hi Emilee,
Welcome and thanks for posting your query to HCM.
It appears from your query that you got irritation by applying toothpaste over the pimple area known as Contact irritant dermatitis(CID). Now the very first thing is to thoroughly clean the area with simple luke warm water or with cold water without rubbing the area. Do cold compressions for multiple times a day. Do not apply anything which is oily or greasy or having irritant potential- so no self medications.
You can apply mild potency steroid cream such as hydrocortisone or fluticasone mixed with antibiotic preparation which will help you out in both pimples and CID. There will be formation of scab/ crust over the area, do not try to touch or pull the areas. If you feel more of burning and irritation then can apply very thin layer of calamine lotion.
As you have big pimples or we say it as cystic acne so it is better to consult a dermatologist for long term relief. Please in future always discourage yourself from self medication as for face especially.
Hope this information will be helpful.
Dr Sanjay K Kanodia
MD ( Dermatology and STD/ Venereology)
Answered: Sat, 27 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor